Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 25, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 29, 2012, 4:03 PM EDT for Saratoga County, Warren County, New York. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2012, 4:03 PM EDT (20:03 UTC)
- Expired
- May 29, 2012, 5:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Saratoga County, NY, Warren County, NY
The radar
The Albany radar (KENX), 92 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 12:26 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1908 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
307
WUUS51 KALY 292003
SVRALY
NYC091-113-292100-
/O.NEW.KALY.SV.W.0025.120529T2003Z-120529T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
403 PM EDT TUE MAY 29 2012
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN WARREN COUNTY IN EAST CENTRAL NEW YORK...
NORTHWESTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 500 PM EDT
* AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
NORTHWEST OF DAY CENTER...OR 18 MILES WEST OF WARRENSBURG...AND
MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAKE LUZERNE CAMPGROUND BY 435 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4332 7376 4330 7411 4334 7416 4345 7418
4349 7417 4366 7384
TIME...MOT...LOC 2003Z 260DEG 20KT 4341 7408
$$
SNYDER/KOLECI1 follow-up statement
978
WWUS51 KALY 292036
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
436 PM EDT TUE MAY 29 2012
NYC091-113-292100-
/O.CON.KALY.SV.W.0025.000000T0000Z-120529T2100Z/
WARREN NY-SARATOGA NY-
436 PM EDT TUE MAY 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHWESTERN SARATOGA AND SOUTHWESTERN WARREN COUNTIES...
AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR STONY CREEK STATION...OR 6 MILES SOUTHWEST OF
WARRENSBURG...MOVING EAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4332 7376 4330 7411 4334 7416 4345 7418
4349 7417 4366 7384
TIME...MOT...LOC 2036Z 260DEG 20KT 4344 7383
$$
SNYDER/KOLECIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 1:29 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, May 29, 1:29 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 129 PM EDT TUE MAY 29 2012 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST. && .NEAR TERM /THROUGH TONIGHT/... TORNADO WATCH #313 IS IN EFFECT UNTIL 9 PM FOR THE ENTIRE FORECAST AREA EXCEPT ULSTER...DUTCHESS AND LITCHFIELD. IN COORDINATION WITH THE STORM PREDICTION CENTER MUCH OF THE FORECAST WAS UPGRADED TO MODERATE RISK. MORNING SOUNDING IS LOCKED AND LOADED FOR HI END SLIGHT RISK/MOD SEVERE EVENT....CAPES 3000 J/KG, SWEAT 301, 0-3KM STM REL HEL 141 M2/S2. EHI 1-2 SOUTH 2-4 NORTH..LI DROP TO -11. SHEAR RELATIVELY UNIDIRECTIONAL...AND HT FALLS ASSOC WITH APPROACH HING JET BEGINNING TO IMPACT W PTNS OF RGN...BUT BEST JET DYNAMICS WILL NOT ARRIVE UNTIL BULK OF EVENT IS OVER...SPARING US FROM THE WORST CASE SCENARIO. MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND WITH PWATS OF 1.6 INCHES HEAVY RAIN. FORTUNATELY THEY WILL BE MOVING 30+ KNOTS. TD IN UPPER 60S AND LOW 70S...FULL SUN BEATING DOWN ON RGN ATTM. TEMPS ALREADY INTO THE 80S. 17UTC SOUNDING AUTHORIZED. HRR/LOCAL WRF HANDLED THIS MORNINGS EVENT TO THE N WELL. THEY BOTH ORGANIZE LINES OF CONVECTION ACROSS THE N TIER OF FCA 16-18UTC...WITH EXPLOSIVE DEVELOPMENT ALONG OUTFLOW BOUNDARIES FM THIS MORNINGS CONVECTION...AND THE LAKE BREEZE FRONTS AS CDFNT OR COLD POOLS WITH INITIAL CONVECTION SPREADS EAST. WORDING FOR LARGE HAIL/DAMAGING WINDS/HVY RAIN...ADDED TO ZONES IN ANTICIPATION OF WATCH. GRIDS MODIFIED TO REFLECT TIMING ANS EVOLVING SKY CONDITIONS. MAX TEMPS ELEVATED BASED ON NEW GUID AND SUN. PVS AFD...WIDESPREAD AND ORGANIZED CONVECTION IS EXPECTED TODAY INTO TONIGHT AHEAD OF A COLD FRONT WHICH IS EXPECTED TO CROSS THE FA LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING AND THE UPPER TROUGH AXIS. FOR MUCH OF THE PERIOD FROM TODAY THROUGH TONIGHT THE FA WILL REMAIN IN THE WARM SECTOR WITH A VERY HUMID AIRMASS REMAINING IN PLACE AS DEWPOINTS REMAIN IN THE 60S TO NEAR 70 THROUGH THIS EVENING. WHILE MID LEVEL LAPSES RATES LESSEN TO 5.5 TO 7 C/KM...MLMUCAPES REMAIN VERY HIGHS WITH UP TO 3500 J/KG PSBL EARLY THIS AFTERNOON AND INCREASING UPPER JET DYNAMICS AS UPPER JET ENDS UP PUTTING FA IN EQUATORWARD ENTRANCE REGION OF A CYCLONICALLY CURVED 100+ KT JET MAX OVER SRN ONTARIO. BOTH DAMAGING WINDS AND LARGE HAIL WILL CONTINUE TO BE POSSIBLE ESPECIALLY DURING THE AFTERNOON INTO THE EVENING HOURS WITH WBZ HEIGHTS FALLING TO BTWN 9 AND 11 K FT ACRS MUCH OF FA BY THIS EVENING. EXPECT HIGHS TODAY IN THE UPPER 70S TO UPPER 80S WITH LOWS TONIGHT IN THE MID 50S TO MID 60S. CONTINUE THE ENHANCED WORDING MENTIONING THE POTENTIAL FOR SEVERE THUNDERSTORMS AS WELL AS HEAVY RAINFALL IN THE ZONE FORECASTS AND GRIDS. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY WEDNESDAY AFTERNOON INTO EARLY WEDNESDAY EVENING MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST AHEAD OF A SECONDARY COLD FRONT. ANOTHER SHORT WAVE MOVING THROUGH THE UPPER TROUGH WILL PROVIDE FARTHER SUPPORT. WHILE NOT EXPECTING SEVERE SMALL HAIL IS POSSIBLE AS WET BULB ZERO HEIGHTS FALL. EXPECT HIGHS ON WEDNESDAY IN THE MID 70S TO MID 80S. EXPECTING DRY WEATHER AS HIGH PRESSURE BUILDS IN AT THE SURFACE WITH RIDGING BUILDING IN ALOFT BY LATE IN WEEK. TEMPERATURES WILL BE SEASONABLE. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... LOOKING AT A WET WEEKEND AS A LOW PRESSURE SYSTEM MOVES THROUGH. CLOSED LOW FORMS OVER THE UPPER MID WEST THEN LIFTS NORTHWARD ACROSS THE GREAT LAKES. LOW WILL PASS TO OUR WEST. AT THIS TIME...BEST CHANCES FOR SHOWERS ARE SATURDAY DURING THE DAY. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST. MVFR CONDITIONS WILL OCCUR WITH BRIEF IFR EXPECTED WITH ANY THUNDERSTORM ALONG WITH HEAVY RAINFALL. OVERNIGHT WITH WET GROUND MVFR ARE EXPECTED WITH IFR POSSIBLE ESPECIALLY AT KGFL. AN IMPROVEMENT TO VFR EXPECTED AFTER SUNRISE WITH VFR PERSISTING THROUGH THE MORNING. SOUTHERLY WINDS WILL SHIFT TO WESTERLY WITH THE PASSAGE OF THE COLD FRONT. OUTLOOK... WED...IMPROVING TO VFR. SLIGHT CHC SHRA/TSRA KALB AND CHC AT KPOU. THU-FRI...VFR...NO SIG WX. FRI NIGHT...VFR/MVFR. CHC SHRA SAT...MVFR WITH IFR POSSIBLE. SHOWERS LIKELY. && .FIRE WEATHER... SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST. && .HYDROLOGY... SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST. VERY UNSTABLE AND HUMID AIRMASS OVER REGION WITH HIGH PERCEPTIBLE WATER VALUES. SOME STORMS WILL PRODUCE HEAVY RAINFALL. IF STORM TRAINING OR BACK BUILD FLASH FLOODING COULD BE A MAJOR CONCERN. THREAT OS NOT WIDESPREAD ENOUGH FOR A FLASH FLOOD WATCH. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA/SNYDER NEAR TERM...IAA/SNYDER SHORT TERM...IAA LONG TERM...IAA AVIATION...IAA/KL FIRE WEATHER...IAA/11 HYDROLOGY...IAA/11
Hazardous weather outlook, May 29, 12:48 PM EDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1248 PM EDT TUE MAY 29 2012 MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015- 301115- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1248 PM EDT TUE MAY 29 2012 ...TORNADO WATCH 313 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN ADIRONDACKS...MOHAWK VALLEY...GREATER CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION...SCHOHARIE VALLEY...EAST CENTRAL CATSKILLS AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON INTO THE EARLY EVENING MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST ALONG AND AHEAD OF A SECONDARY COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING COUNTIES... IN EAST CENTRAL NEW YORK...ALBANY...COLUMBIA...FULTON...GREENE... HAMILTON...HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA... SCHENECTADY...SCHOHARIE...WARREN...AND WASHINGTON. IN SOUTHERN VERMONT...BENNINGTON AND WINDHAM. IN WESTERN MASSACHUSETTS...BERKSHIRE. CTZ001-013-NYZ063>066-301115- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 1248 PM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ULSTER...DUTCHESS AND LITCHFIELD COUNTIES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT...AS A COLD FRONT APPROACHES FROM THE WEST. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS WITH HEAVY RAINFALL ALSO POSSIBLE. THUNDERSTORMS ARE EXPECTED TO MOVE EASTERLY 25 TO 35 MPH AND MAY FORM INTO LINES AND BOWING SEGMENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON INTO EARLY WEDNESDAY EVENING MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST ALONG AND AHEAD OF A SECONDARY COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 29, 3:42 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
342 PM EDT TUE MAY 29 2012
NYZ063-064-292045-
WESTERN ULSTER NY-EASTERN ULSTER NY-
342 PM EDT TUE MAY 29 2012
...A STRONG THUNDERSTORM IN
WESTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...WINDS AROUND 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 14
MILES WEST OF WOODLAND VALLEY CAMPGROUND...OR ABOUT 10 MILES NORTH OF
GRAHAMSVILLE...AND MOVING NORTHEAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
WOODLAND VALLEY CAMPGROUND BY 405 PM EDT
PHOENICIA AND 7 MILES NORTHWEST OF MOUNT TREMPER BY 415 PM EDT
LAT...LON 4174 7444 4181 7452 4185 7447 4187 7447
4198 7471 4203 7477 4210 7460 4215 7452
4216 7449 4211 7431 4208 7408 4208 7397
TIME...MOT...LOC 1942Z 237DEG 25KT 4200 7459
NAS/JPVLocal storm report, May 29, 3:45 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
345 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL BELLOWS FALLS 43.14N 72.45W
05/29/2012 E2.00 INCH WINDHAM VT FACEBOOK
&&
EVENT NUMBER ALY1200033
OKEEFESpecial weather statement, May 29, 3:45 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
345 PM EDT TUE MAY 29 2012
VTZ015-292015-
EASTERN WINDHAM VT-
345 PM EDT TUE MAY 29 2012
...A STRONG THUNDERSTORM IN
EASTERN WINDHAM COUNTY IN SOUTHERN VERMONT...
AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED
NEAR PUTNEY...OR ABOUT 8 MILES NORTHEAST OF BRATTLEBORO...AND MOVING
NORTHEAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
WESTMINSTER BY 400 PM EDT
BELLOWS FALLS BY 415 PM EDT
IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4305 7246 4300 7244 4297 7247 4296 7252
4292 7252 4290 7253 4293 7260 4324 7244
4320 7243 4315 7245 4312 7243 4308 7243
TIME...MOT...LOC 1945Z 205DEG 19KT 4298 7247
FRUGIS/WASULALocal storm report, May 29, 3:47 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
347 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL NORTH BOLTON 43.60N 73.65W
05/29/2012 E1.75 INCH WARREN NY PUBLIC
&&
EVENT NUMBER ALY1200034
OKEEFELocal storm report, May 29, 3:57 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
357 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM HAIL CAROGA LAKE 43.14N 74.48W
05/29/2012 E1.25 INCH FULTON NY FACEBOOK
&&
EVENT NUMBER ALY1200035
OKEEFESpecial weather statement, May 29, 3:59 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
359 PM EDT TUE MAY 29 2012
VTZ014-015-292030-
WESTERN WINDHAM VT-EASTERN WINDHAM VT-
359 PM EDT TUE MAY 29 2012
...A STRONG THUNDERSTORM IN
EASTERN WINDHAM COUNTY IN SOUTHERN VERMONT...
AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS UP TO 50
MPH...FREQUENT LIGHTNING. THIS STORM WAS LOCATED NEAR NEWFANE...OR
ABOUT OVER TOWNSHEND...AND MOVING NORTHEAST AT 35 MPH.
THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF PUTNEY BY 405 PM EDT
WESTMINSTER BY 415 PM EDT
BELLOWS FALLS AND SAXTONS RIVER BY 420 PM EDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4306 7246 4300 7244 4288 7265 4300 7283
4324 7250 4324 7243 4315 7245 4312 7243
4308 7243
TIME...MOT...LOC 1959Z 228DEG 31KT 4300 7265
WASULA/FRUGISThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:19 PM EDT | Special Weather Statement | ALY | Fulton | 56 min |
| May 28, 8:28 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer | 47 min |
| May 28, 9:19 PM EDT | Special Weather Statement | ALY | Fulton | 56 min |
| May 28, 10:15 PM EDT | Special Weather Statement | ALY | Fulton | 60 min |
| May 29, 3:44 AM EDT | Special Weather Statement | ALY | Hamilton | 46 min |
| May 29, 4:06 AM EDT | Special Weather Statement | ALY | Herkimer | 39 min |
| May 29, 4:44 AM EDT | Special Weather Statement | ALY | Hamilton | 46 min |
| May 29, 5:04 AM EDT | Severe Thunderstorm Warning | ALY | Hamilton | 26 min |
| May 29, 5:30 AM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 60 min |
| May 29, 6:52 AM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 38 min |
| May 29, 7:07 AM EDT | Special Weather Statement | ALY | Warren | 38 min |
| May 29, 7:23 AM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 52 min |
| May 29, 7:42 AM EDT | Special Weather Statement | ALY | Warren | 33 min |
| May 29, 8:02 AM EDT | Special Weather Statement | ALY | Warren | 28 min |
| May 29, 12:11 PM EDT | Special Weather Statement | ALY | Fulton | 34 min |
| May 29, 12:21 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer | 54 min |
| May 29, 1:12 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton | 44 min |
| May 29, 1:16 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Saratoga, Warren | 59 min |
| May 29, 1:18 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 57 min |
| May 29, 1:38 PM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 37 min |
| May 29, 1:43 PM EDT | Tornado Warning | ALY | Warren, Washington | 27 min |
| May 29, 1:46 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 59 min |
| May 29, 1:47 PM EDT | Special Weather Statement | ALY | Rensselaer | 43 min |
| May 29, 2:03 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer | 57 min |
| May 29, 2:16 PM EDT | Tornado Warning | ALY | Fulton, Hamilton | 29 min |
| May 29, 2:27 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 42 min |
| May 29, 2:33 PM EDT | Special Weather Statement | ALY | Rensselaer | 42 min |
| May 29, 2:37 PM EDT | Special Weather Statement | ALY | Washington | 23 min |
| May 29, 2:40 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Washington | 50 min |
| May 29, 2:44 PM EDT | Special Weather Statement | ALY | Ulster | 61 min |
| May 29, 2:50 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer | 55 min |
| May 29, 3:00 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Warren | 60 min |
| May 29, 3:17 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer | 58 min |
| May 29, 3:25 PM EDT | Tornado Warning | ALY | Fulton, Hamilton, Herkimer | 35 min |
| May 29, 3:42 PM EDT | Special Weather Statement | ALY | Ulster | 63 min |
| May 29, 3:46 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 32 min |
| May 29, 3:59 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 61 min |
| May 29, 4:20 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga | 55 min |
| May 29, 4:24 PM EDT | Special Weather Statement | ALY | Columbia | 66 min |
| May 29, 4:43 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 62 min |
| May 29, 4:47 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schenectady, Schoharie | 42 min |
| May 29, 4:47 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Washington | 43 min |
| May 29, 4:50 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady, Washington | 55 min |
| May 29, 4:56 PM EDT | Areal Flood Advisory | ALY | Fulton, Hamilton, Herkimer, Montgomery, Saratoga, Schenectady and 2 more | 2 hr |
| May 29, 5:09 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 51 min |
| May 29, 5:15 PM EDT | Special Weather Statement | ALY | Dutchess | 30 min |
| May 29, 5:16 PM EDT | Areal Flood Advisory | ALY | Albany, Saratoga | 119 min |
| May 29, 5:17 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 28 min |
| May 29, 5:34 PM EDT | Special Weather Statement | ALY | Rensselaer | 41 min |
| May 29, 5:36 PM EDT | Special Weather Statement | ALY | Greene, Ulster | 24 min |
| May 29, 5:44 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 61 min |
| May 29, 5:45 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 60 min |
| May 29, 5:53 PM EDT | Special Weather Statement | ALY | Ulster | 37 min |
| May 29, 6:07 PM EDT | Special Weather Statement | ALY | Greene, Ulster | 23 min |
| May 29, 6:16 PM EDT | Special Weather Statement | ALY | Dutchess | 44 min |
| May 29, 6:29 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 61 min |
| May 29, 6:39 PM EDT | Special Weather Statement | ALY | Columbia, Dutchess | 36 min |
| May 29, 7:06 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 54 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.